All Medications Set Off My Tinnitus

Discussion in 'Support' started by MrNiceGuy, Apr 20, 2019.

    1. MrNiceGuy

      MrNiceGuy Member

      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      Unknown
      Hello All,

      New to the site. I've had tinnitus for years now, but the last 4 weeks have been different. Every medication I take (Aspirin, Supplements... etc.) is spiking the noise beyond belief. All medications I was able to take in the past are now super toxic to me.

      I've seen all the doctors and everyone says I'm fine and turn the music up.

      Just hoping someone else has experienced the same thing or something close to give some insight.

      The noise is just too much!
       
      • Hug Hug x 2
    2. Daniel Lion
      Ape-like

      Daniel Lion Member Podcast Patron Benefactor Hall of Fame

      Location:
      SE Asia
      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Noise trauma, hearing loss
      Sorry you're feeling crap... I know the feeling.

      Have you been to an ENT, just out of curiosity?

      Stop all meds and supplements. Listen to your body. Eat a very good diet and try and be mindful if certain foods trigger certain reactions... you may have to keep a log... I don't for the record.

      Please don't turn the music up.

      I am not a doctor... I am actually an artist... so feel free to disregard everything I say.

      The supplement, Aspirin thing sounds like your immune system is acting up and rejecting things to somehow preserve itself.

      Do you have a good diet?

      Your tinnitus could come from bad gut health, for most people here it's noise trauma or damage, and a fair amount have TMJ or TMD issues relating to the nerves running up your neck and jaw.

      Sounds like you need to figure out where the tinnitus is coming?
      Have you been to an audiologist, and had a hearing test?
       
    3. AUTHOR
      AUTHOR
      MrNiceGuy

      MrNiceGuy Member

      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      Unknown
      Thanks for the response.

      I have been to an ENT, everything is normal according to them.

      It didn't stem from noise trauma or damage.

      I believe it was medication induced, but I have started with a new diet and stopped taking all medications (don't have a choice).

      I feel lots of pressure in my face and head most of the time. Not sure if this is causing something. I've been to a neurologist that thinks its trigeminal neuralgia, but I'm not to sure.

      I need to see an audiologist thats my last resort, just feel that they are just going to try to sell me a hearing aid.

      Again thanks for the insight!
       
    4. Contrast
      No Mood

      Contrast Member Benefactor Hall of Fame

      Location:
      in a better place
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      noise injury
      Do you have hyperacusis, pain from noise, anything like that?

      Do you have a history of loud music, loud factory work, anything like that?

      Audiologist are useless in this scenario, lol.
       
    5. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      They may if you find out you have hearing loss that could be improved with a hearing aid, but that could actually be a good thing for you.

      It seems like a reasonable next step.

      Good luck!
       
      • Agree Agree x 1
    6. AUTHOR
      AUTHOR
      MrNiceGuy

      MrNiceGuy Member

      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      Unknown
      Don't have any pain from noise. Didn't work in a loud environment.

      Have had T for several years, but the medication lately has been toxic (all medications even a tums).
       
      • Like Like x 1
    7. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      I don't think it is the medication. I had trouble with two medications, but then one worked OK for my anxiety that my tinnitus brought on. And for the face pain I'd check with a dentist to make sure you don't have teeth problems. I think your spikes might just work their way out. Some spikes are just random and not mean anything. I don't have them as much. I have head tinnitus caused by stress.
       
    8. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      • Like Like x 1
    9. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Dear Bill

      Heard a lot of people say you have good knowledge.

      I was wondering if you know anyone has got better from ototoxicity or stress induced tinnitus?
      I don’t know which started mine, could be either.

      It’s been 4 months and it has gone down a bit.

      I can’t stop thinking about it or the mistakes I made that made me get this and don’t know what to do.

      I started smoking again due to stress, also wondering if this is delaying my recovery?

      It will just give me some hope.

      Thank you

      Ivan
       
      • Friendly Friendly x 1
    10. erik
      Cool

      erik Member Benefactor Hall of Fame

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012 or earlier?
      Cause of Tinnitus:
      Most likely hearing loss
      That is correct but these types of drugs generally are not permanent for tinnitus and go away with normal dosage. The ones you really have to watch out for are the ones which cause permanent hearing loss like Chemo drugs, Quinine drugs and and certain antibiotics. Hearing loss is permanent and tinnitus from hearing loss is likely permanent (for now).
       
      • Like Like x 1
    11. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Yes, I remember posts reporting fading. Regarding ototoxicity, it all depends on what drug one took.
      THAT is the clue that's important. If it has been fading, there is no reason for it to not continue to fade. (Conversely, if one doesn't experience any fading during the first six months, the chance that their T won't be fading is high.) It might take another year or two, but unless you take ototoxic drugs or give yourself an acoustic trauma, you ought to get to the "can hear it only in quiet rooms stage."
      Most of us here have been there. I would say that months 2, 3, and 4 are the most difficult months. Hopefully 2-3 months from now you will feel better than you do now.
      If you repeat a joke often enough, eventually it will stop being funny. Likewise, eventually you will stop getting a strong emotional reaction after you think about those mistakes. For me, it took 9 months to stop being upset about the incident that gave T to me.
      https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5855477/
      Since the study found a correlation between former smoking and tinnitus, one shouldn't dismiss the finding of the study as just the result of people beginning to smoke once they get T.

      It probably takes many cigarettes to harm one's ears, so I wouldn't worry about doing a lot of damage. But this is likely not promoting your recovery and healing.
       
    12. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Dear Bill

      Thank you so much for your help.

      It was citaloplam that I was on for 3 or 4 weeks.

      The doctor says it was stress, not the medication as it would have started straight away.

      Hopefully it will fade, maybe go in time? my emotional problems must be the things that are stopping it.

      Ivan
       
    13. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I don't see it (or Celexa) on that list of ototoxic drugs...
       
    14. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      It has tinnitus listed as a side effect and apparently lots of people have got it from this, but still give it to people saying only 1 or 2% are effected, but different if it’s you.
       
    15. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      You might want to check out the posts on this forum that mention it. Specifically, once you identify a person who got T as a result of taking it, you could try to contact them (or to read their later posts) to find out what has happened to their T.
       
    16. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
    17. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
    18. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I agree with
      and
      I also believe in learning from others' mistakes. Check out the posts I quoted in the first post on
      https://www.tinnitustalk.com/threads/learn-from-others-mistakes.29437/
       
      • Like Like x 1

Share This Page

Loading...